|Hi from Madrid
Jan 7, 2004
First of all I would like to thank you for your support. I'm a 30 Y.O. HIV possitive guy from Spain and have been diagnosed 3 months ago. My first check showed a VL of 94,800 and a 326 CD4 count, then my doctor suggested that since I didn't show any symptoms I should get more tests done, even if my Cd4s were lower than 350 (and a 20). My second analisys showed 314 CD4 count but a higher percentage (22). Finally, we went for a last analysis and I got 276 Cd4 (my percentage was still going up, 24), but he decided it was time for me to start medications.
I've been on meds for 3 weeks now (sustiva, videx and Epivir) and haven't had any side effects until 5 days ago that I got some irritation in my back. My doctor saw me today and says it's a herpes, so I'm taking some medications tomorrow and supposedly it will be gone in a week. He says it could be caused because my imune system is going up. Would you agree? Do you think I started medicating too late?
I'm just afraid that the meds are not doing their job. In any case I'll be going for the next analisys in 1 and a half week. I'll cross my fingers... Thanks again for your help.
Cheers from Madrid.
Response from Dr. Young
Thanks for your note and question.
I think that you started HIV treatment at a reasonable time-- that said, it's difficult to second-guess if you started too late or not. Having a herpes (?shingles) flair is common enough among persons with HIV that it is also difficult to determine if this is related to immune reconstitution or if it was just your time. The timing of your back symptoms and the starting of therapy is suspicious, though, and having a flair of preexising infections during the first weeks of therapy is not rare.
Either way, I wouldn't conclude that the medications aren't working; on the contrary, if your taking your regimen well, with little lapse in adherence, I'd think that the regimen that you're on should be very potent.
Buenos suerte, BY
Urgent please: Can I take 3 different vaccines at the same time
please put this to me in plain english. thank you :-)
- Red Spots After Rubbing Penis Worried I Have HIV
- Shingles After Eating Sperm Worried I Have HIV
- Genital Warts Transmission By Hand
- How Long Does It Normally Take For Your Pap Smear Test Results Come Back?
- Are Night Sweats A Sign Of Acute Hiv Infection?
- Do Routine Blood Tests Detect Hep?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.